Hail, El Paso
- When
- July 6, 4:05 PM MST to 4:08 PM MST
- Where
- El Paso County, 5.81 mi NNW of Black Forest
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.090, -104.760
Hail measured to 1 inch occurred in El Paso County.
Two supercells that developed along the higher terrain pushed across El Paso County due to westerly flow aloft. Both supercells would go on to produce swaths of severe hail across central El Paso County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Two supercells that developed along the higher terrain pushed across El Paso County due to westerly flow aloft. Both supercells would go on to produce swaths of severe hail across central El Paso County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 6, 1:12 PM MST, 2 hours 53 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Pueblo CO 212 PM MDT Sun Jul 6 2025 .KEY MESSAGES... - Strong to severe storms possible across the southeast plains this afternoon and evening, and again on Monday. - Warmer and drier weather expected Tuesday and Wednesday. - Hot and breezy Thursday with cooler and and more unsettled weather for Friday into the early weekend. && .SHORT TERM /THROUGH MONDAY/... Issued at 209 PM MDT Sun Jul 6 2025 Currently...High pressure aloft remains across the Desert SW and the southern US, while an upper disturbance crosses the northern Rockies. LLVL moisture that was in place across the eastern plains this morning has persisted, providing the fuel for convection firing over the higher terrain and Palmer Divide this afternoon. Temps have warmed into the upper 70s to mid 80s for the high valleys, and 80s to around 90F for the plains as of 1 PM. Tonight...Just like yesterday, an upper disturbance crossing the northern Rockies is providing the trigger to tap into available moisture and instability for stronger to severe storms to develop across the plains this afternoon and evening, and a Severe Thunderstorm Watch has been issued for portions of CO and WY until 8 PM. The southern edge of this watch box dips down across El Paso and Kiowa counties, and though much of the severe activity is expected to remain north of the Palmer Divide, a few severe storms will be possible, with the main threats expected to be strong outflow gusts of 60 to possibly 70 mph, and hail up to around an inch in diameter. Hi-res models are indicating 1600-2000j/kg of CAPE across much of the SE plains, and 30-40 kts of bulk shear with an additional spin boost off of the Palmer. Though there are only the two counties included within the watch, the potential exists for an active night with strong storms likely across much of the plains. Convection is expected to linger late and perhaps into the overnight hours, just like last night. Further west, much drier air is in place (30s vs 50s) so while isolated convection has developed, nothing too strong is anticipated and activity should die down soon after sunset when heating ends. Plan on overnight low temps in the 40s to around 50F for the high valleys, and 50s to around 60F for the plains. Monday...Tomorrow looks like it could be another busy day, and will heavily depend on how much llvl moisture gets pushed back towards the mountains due to outflow tonight, and how much cloud cover there is that could inhibit heating. Indications on how busy it could be will likely be known by 11 AM. SPC has dropped the Slight area for severe weather down across eastern CO once again, and WPC has covered pretty much all of eastern CO with a Marginal for excessive rainfall. Look for high temps tomorrow in the 80s for the high valleys, and mid 80s to around 90F for the plains. Moore && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 339 AM MDT Sun Jul 6 2025 The upper high across the Four Corners region remains progged to build into south central Colorado Tuesday and Wednesday, bringing a warming and drying trend to all of south central and southeast Colorado. While there looks to be enough residual moisture for isolated to scattered higher based showers and storms over and near the higher terrain on Tuesday, Wednesday looks to be mainly dry across the area with the upper high overhead. At to slightly above seasonal temperatures areawide on Tuesday warm into the mid 90s to lower 100s across the plains on Wednesday, with 70s and 80s expected across the higher terrain and upper 80s to lower 90s across the high mountain valleys. For Thursday and beyond, latest models are in general agreement of the upper high being shunted south and east by several embedded waves translating through the faster zonal flow across the Northern Tier. Ahead of the first passing wave on Thursday, will bring breezy westerly winds and very warm temperatures leading to the potential for critical fire weather conditions across portions of the area. This passing system sends a cold front across the area leading to cooler, closer to seasonal temperatures, and more unsettled weather once again for Friday and into the early weekend, as available moisture increases across the region once again. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1156 AM MDT Sun Jul 6 2025 Isolated convection firing over the higher terrain as of midday, and today looks to be very similar to yesterday. VFR conditions anticipated for most locations through much of the next 24 hrs, including the three main TAF sites of KCOS, KPUB and KALS. However, strong to potentially severe thunderstorms are possible across much of the southeast plains this afternoon and evening, affecting KCOS and KPUB with intermittent MVFR to even IFR conditions due to lowered vsby and CIGS. Storm activity it expected to persist into the overnight hours. Main threats from stronger storms today will be gusty outflow winds of 50-60 kts, up to 1 inch diameter hail, brief periods of heavy rain and cloud to ground lightning. KCOS & KPUB: SE winds increasing with gusts to 22-25 kts starting by 20z, with PROB30 for -TSRA, lowering CIGs and variable gusts to 35 kt from 20z-02z. VFR conditions after 02z. KALS: VFR conditions. Any convection that develops should be isolated and over surrounding mts. Confidence is low for any storms to track in the vicinity. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOORE LONG TERM...MW AVIATION...MOORE
Hazardous Weather Outlook National Weather Service Pueblo CO 1131 AM MDT Sun Jul 6 2025 COZ058>089-093>099-071300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1131 AM MDT Sun Jul 6 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected today, with storms developing along the Palmer Divide and southeast mountains during the early afternoon, before pushing into a more unstable atmosphere across the southeast plains through the late afternoon and evening. One or two severe storms, capable of producing strong and damaging winds of 60 to 70 mph and hail up to the size of quarters will be possible. The best chances of severe storms will be generally east of a line from El Paso County to Pueblo to Springfield. Heavy rainfall will also be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered afternoon and evening thunderstorms are expected once again on Monday, with storms starting over and near the higher terrain, before moving into a more unstable atmosphere across the southeast plains through the late afternoon and evening, where a few strong to severe storms capable of producing strong winds up to 60 and hail up to the size of quarters, will again be possible. All thunderstorms will be capable of producing small hail, frequent cloud to ground lightning and periods of moderate to heavy rainfall. Storms will become weaker and more isolated Tuesday through Thursday, with temperatures warming back to above seasonal norms, ahead of a passing cold which will bring cooler temperatures and increased chances for daily thunderstorms for Friday into next weekend. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 23/23
Special Weather Statement
National Weather Service Pueblo CO
322 PM MDT Sun Jul 6 2025
COZ074-088-062200-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
322 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 400 PM MDT...
At 322 PM MDT, Doppler radar was tracking a strong thunderstorm near
Segundo, or 13 miles southwest of Trinidad, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinidad and Starkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10475 3705 10478 3718 10453 3699 10450
3699 10465
TIME...MOT...LOC 2122Z 255DEG 22KT 3704 10469
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial Weather Statement
National Weather Service Pueblo CO
351 PM MDT Sun Jul 6 2025
COZ084-062215-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
351 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 415 PM MDT...
At 350 PM MDT, Doppler radar was tracking a strong thunderstorm near
Monument, or 19 miles north of Colorado Springs, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 10451 3905 10461 3911 10489 3913 10489
TIME...MOT...LOC 2150Z 280DEG 24KT 3912 10481
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HodanishSpecial Weather Statement
National Weather Service Pueblo CO
418 PM MDT Sun Jul 6 2025
COZ084-062245-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
418 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 445 PM MDT...
At 417 PM MDT, Doppler radar was tracking a strong thunderstorm near
Greenland, or 22 miles north of Colorado Springs, moving east at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
If this storm turns more southeast, then a severe thunderstorm
warning will likely be issued for this storm.
This storm will remain over mainly rural areas of north central El
Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3905 10451 3912 10482 3913 10479 3913 10445
TIME...MOT...LOC 2217Z 281DEG 11KT 3915 10473
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HodanishSpecial Weather Statement
National Weather Service Pueblo CO
445 PM MDT Sun Jul 6 2025
COZ084-062315-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
445 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 515 PM MDT...
At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Gleneagle, or 20 miles north of Colorado Springs,
moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Black Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3907 10448 3899 10478 3913 10483 3913 10462
TIME...MOT...LOC 2245Z 322DEG 8KT 3912 10474
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HodanishSpecial Weather Statement
National Weather Service Pueblo CO
458 PM MDT Sun Jul 6 2025
COZ081-085-062330-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
458 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL EL PASO COUNTY
THROUGH 530 PM MDT...
At 458 PM MDT, Doppler radar was tracking a strong thunderstorm over
western Colorado Springs, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Manitou Springs, Cimarron Hills, Peterson Space
Force Base, and Stratmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3885 10497 3892 10481 3883 10462 3874 10489
TIME...MOT...LOC 2258Z 298DEG 9KT 3887 10487
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishThe Denver radar (KFTG), 80 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
20 hail. Local standard time, as filed.
Hail measured to 1 inch occurred in El Paso County.
Hail measured to 1 inch occurred in El Paso County.
Hail measured to 1 inch occurred in Colorado Springs.
Report from mPING. Hail measured to 1 inch occurred in El Paso County.
Storm lasted for 40 minutes. Hail measured to 1.5 inches occurred in Colorado Springs.
Report from mPING. Hail measured to 1 inch occurred in Colorado Springs.
Hail measured to 1.75 inches occurred in Colorado Springs.
Report from mPING. Hail measured to 1 inch occurred in El Paso County.
Hail measured to 1.5 inches occurred in Colorado Springs.
Report from mPING. Hail measured to 1 inch occurred in El Paso County.
Hail measured to 2 inches occurred in Colorado Springs.
Report from mPING. Hail measured to 1 inch occurred in Fountain.
Hail measured to 1.4 inches occurred in El Paso County.
Report from mPING. Hail measured to 1 inch occurred in El Paso County.
Report from mPING. Hail measured to 1 inch occurred in El Paso County.
Measured 1.5 inch hail. Widespread window damage and broken skylights reported. Hail fell for approximately 40 consecutive minutes.
Hail measured to 1 inch occurred in Colorado Springs.
Report from mPING. Hail measured to 1 inch occurred in El Paso County.
Hail measured to 1 inch occurred in El Paso County.
Hail measured to 1.4 inches occurred in El Paso County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287718, 1287719, 1287717, 1287727, 1287733, 1287720, 1287739, 1287728, 1287735, 1287721, 1287740, 1287722, 1287732, 1287729, 1287726, 1287738, 1287723, 1287725, 1287724, 1287736.